Just started this med for spiking blood pressure in evening. Has anyone experienced severe stomach pain from this, or insomnia? I take with food, and the pain started almost 18 hours later!
Interested in more discussions like this? Go to the Heart & Blood Health Support Group.
Hi. No I haven't asked my cardiologist about changing to another Beta Blocker, although he did admit the metoprolol may cause some hair loss. I kidded with him and said my hair is more important than my health. LOL. Also, hoping the ablation for paroxysmal AFIB will take care of a few other wild and crazy SVT's etc. I have it on June 5. I will post you all about the results and how I'm doing.
Jump to this post
Good luck on your ablation, I am on metropolol and really effecting my hair but almost 70 so the vanity is leaving😆, don’t like the fatigue, again best of luck to you.
I had fatigue with bisoprolol but not really with metoprolol. I continue to shed like a golden retreiver. (And still suffer from vanity). However, I prefer the conservative treatment approach. Ablation scares me.
Thank you. I'm approaching 70, but I still like hair. Mine is just kind of stunting. Growing very slowly, with a little noticeable thinning on top and sides. I may go off metoprolol and switch to something else after my ablation. I'll let you all know how the ablation goes. I have it on June 5.
Ablation scares me to, but I'm going ahead with it on June 5. When my AFIB kicks in it beats around 200. Usually last 6-12 hours, now twice a month. Have PCC's and SVT's as well in between all the time (40 years), so I want to get rid of something. You know what I mean.
Good luck with the ablation procedure. I don't have afib. The metoprolol is for ventricular tachycardia and my heart beat has never gone as high as 200 bpm. And there are other betablockers that dont cause hair loss. Wish you well!
Thank you Sue. I'll let everyone know about my ablation results. I've had the PVC's, SVT's and I guess the same ventricular tachycarid for 40 years. Just told I had to live with it work, play, relaxing, etc. All the different palps got worse when I developed the intermittent AFIB about six years ago. So, I'm looking forward to getting some relief from some of this. I still have my hair, receding just a little in front and on top. Problem is, is just not growing. I'll talk to my cardiologist about switching to different beta blocker.
Positive thoughts coming your way 😊
What dosage? I am on 50 mg at night and like you severe gas pains and drops my pressure a lot. This med also effects the hair….ugh ! And also gives me back pains. I saw a new cardiologist yesterday BUT nothing could be changed as the previous cardiologist did not forward all the test results and info from the open heart surgery. I will see the new Doc again on Wednesday and hopefully this is one of the meds he will change…….including the blood thinner that has really messed up my life ! Wishing you better results . I called my pharmacist and she looked up all my meds and told me that I could take gas relief pills so maybe call your pharmacist and he/she can recommend an over the counter med that is safe for you to take.
Yes I experienced the insomnia, but after I have been on it a bit that has left, I am on .25 mg and take half in am and half in pm, hang in there it gets better👍🏻
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In